Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 27, NWS Fort Worth, TX

August 4, 2005Freestone County, Limestone County, Texas

NWS Fort Worth, TX issued this flash flood warning at Aug 4, 2005, 12:47 PM CDT for Freestone County, Limestone County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2005, 12:47 PM CDT (17:47 UTC)
Expired
Aug 4, 2005, 3:45 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Freestone County, TX, Limestone County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 130 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 5.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2005-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 763 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2005-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
763 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1338 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 041748
FFWFWD
TXC161-293-042045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1247 PM CDT THU AUG 4 2005

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL FREESTONE COUNTY IN NORTH CENTRAL TEXAS
  NORTHERN LIMESTONE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 345 PM CDT

* AT 1242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS 
  DETECTED A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAIN FROM JUST
  EAST OF FAIRFIELD...TO 11 MILES NORWEST OF GROESBECK. MOVEMENT WAS
  SLOWLY WEST...AT LESS THAN 10 MILES PER HOUR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WORTHAM AND
  COOLIDGE.

RAINFALL RATES OF GREATER THAN 2 INCHES PER HOUR ARE OCCURRING WITH 
THESE STORMS. EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. 
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS 
AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3156 9634 3181 9617 3180 9671 3156 9670

$$
4 follow-up statements
000 
WGUS74 KFWD 041816
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
114 PM CDT THU AUG 4 2005

TXC161-293-042045-
FREESTONE TX-LIMESTONE TX-
114 PM CDT THU AUG 4 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 345 PM CDT FOR NORTHERN
LIMESTONE AND WEST CENTRAL FREESTONE COUNTIES...

AT 111 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THE 
STORMS EXTENDED FROM NEAR FAIRFIELD...TO GROESBECK AND MEXIA...TO 
NORTH OF MART. MOVEMENT WAS SLOWLY SOUTHWEST.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WORTHAM...
MEXIA AND COOLIDGE.

THIS IS A POTENTIALLY DANGEROUS FLOOD SITUATION. RADAR INDICATES 
THAT OVER 3 INCHES OF RAIN HAS FALLEN OVER WESTERN FREESTONE AND 
NORTHEASTERN LIMESTONE COUNTIES SINCE NOON.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK 
HIGHER GROUND. TURN AROUND...DONT DROWN.

LAT...LON 3155 9619 3181 9617 3179 9679 3154 9678

$$
000 
WGUS74 KFWD 041901
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
159 PM CDT THU AUG 4 2005

TXC161-293-042045-
FREESTONE TX-LIMESTONE TX-
159 PM CDT THU AUG 4 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 345 PM CDT FOR NORTHERN
LIMESTONE AND WESTERN FREESTONE COUNTIES...

AT 156 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT THUNDERSTORMS WITH VERY HEAVY RAIN FROM JUST SOUTH OF 
FAIRFIELD...TO THORNTON...TO 10 MILES WEST OF COOLIDGE. MOVEMENT WAS 
SLOWLY SOUTHWEST.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT PARKER
STATE PARK...WORTHAM...TEAGUE...MEXIA...FAIRFIELD AND COOLIDGE.

ALTHOUGH RAINFALL OVER THE INITIAL WARNING AREA HAS 
DECREASED...RADAR INDICATES THAT OVER 3 INCHES OF RAIN FELL IN THE 
WARNING AREA. THE THREAT OF CONTINUED RUNOFF AND FLOODING WILL 
CONTINUE. ADDITIONALLY...HEAVY RAINFALL HAS MOVED INTO SOUTHERN 
FREESTONE AND LIMESTONE COUNTIES...INCREASING THE THREAT OF FLOODING 
AS THE STORMS MOVE SOUTHWEST.

EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND 
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND 
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING 
AREAS ARE SUBJECT TO FLASH FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. 
TURN AROUND...DONT DROWN.

LAT...LON 3149 9614 3178 9617 3179 9679 3146 9676

$$
000 
WGUS74 KFWD 041944
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
241 PM CDT THU AUG 4 2005

TXC161-293-042045-
FREESTONE TX-LIMESTONE TX-
241 PM CDT THU AUG 4 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 345 PM CDT FOR LIMESTONE AND
WESTERN FREESTONE COUNTIES...

AT 239 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT THUNDERSTORMS WITH HEAVY RAIN FROM SOUTH OF GROESBECK...TO 
NEAR KOSSE. MOVEMENT WAS SOUTHWEST AT 10 MPH. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT PARKER
STATE PARK...WORTHAM...TEAGUE...MEXIA...FAIRFIELD AND COOLIDGE.

ALTHOUGH RAINFALL IS DIMINISHING AND MOVING OUT OF FREESTONE AND 
LIMESTONE COUNTIES...RADAR INDICATES THAT 1.5 TO 4 INCHES OF RAIN 
HAS FALLEN OVER WESTERN FREESTONE AND EASTERN LIMESTONE COUNTY. THIS 
HEAVY RAINFALL MAY RESULT IN CONTINUED RUNOFF AND THE THREAT FOR 
FLOODING.

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO 
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE 
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON 
FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT
WORTH.

LAT...LON 3149 9614 3188 9618 3173 9681 3126 9660

$$
000 
WGUS74 KFWD 042045
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT THU AUG 4 2005

TXC161-293-042055-
FREESTONE TX-LIMESTONE TX-
345 PM CDT THU AUG 4 2005

...THE FLASH FLOOD WARNING FOR LIMESTONE AND WESTERN FREESTONE
COUNTIES HAS BEEN ALLOWED TO EXPIRE...

RAIN HAS DECREASED IN THE WARNING AREA AND THE STRONGEST STORMS HAVE 
MOVED TO THE SOUTHWEST. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN 
CANCELLED.

HOWEVER...SOME RESIDUAL FLOODING OF LOW LYING AREAS...CREEKS...
STREAMS AND UNDERPASSES MAY STILL BE OCCURRING. MOTORISTS SHOULD USE
CAUTION WHEN TRAVELING IN THIS AREA.

LAT...LON 3149 9614 3188 9618 3173 9681 3126 9660

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 9:30 AM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Aug 4, 9:30 AM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
930 AM CDT THU AUG 4 2005

.UPDATE...
MORNING UPPER AIR DATA REVEALS SOME INTERESTING FEATURES IN PLACE
ACROSS THE REGION.  FIRST...A WEAK ELEVATED SYNOPTIC BOUNDARY WHICH
EXTENDS FROM OFF THE COAST OF LOUISIANA NW TOWARD ABILENE IS
ENHANCING MOISTURE POOLING AND THIS IS WHERE AN AXIS OF NEARLY 2
INCH PRECIPITABLE WATER IS LOCATED.  SECONDLY...200 AND 250 MB
ANALYSIS SUGGEST THAT NORTH TEXAS IS CURRENTLY LOCATED IN A WEAK
DEFORMATION ZONE WHICH WILL ENHANCE UPPER LEVEL DIVERGENCE TODAY.
12Z FWD SOUNDING IS DEPICTING A SATURATED COLUMN AND VERY WEAK WINDS
THROUGH THE LOWER TROPOSPHERIC COLUMN.  ALL OF THESE PARAMETERS
CREATE AN ENVIRONMENT CONDUCIVE FOR THE DEVELOPMENT OF SCATTERED
AIRMASS CONVECTION ONCE CONVECTIVE TEMPS IN THE LOWER 90S ARE
REACHED.  HAVE INCREASED POPS TO CHANCE FOR THE SW 2/3RDS OF CWA
WHERE BEST MOISTURE IS LOCATED PER GOES SOUNDER.  WATER VAPOR LOOP
SUGGESTS THE NE CWA WILL BE IN AN AREA OF IMPINGING SUBSIDENCE AND
LEFT SLIGHT CHANCE POPS IN PLACE.  HAVE ALSO AMENDED SKY GRIDS AND
LOWERED TEMPS A COUPLE DEGREES IN THE SOUTH.   TR/92

&&

.AVIATION...
WE WILL PRIMARILY USE PERSISTENCE FOR THIS FORECAST...WITH NO
SIGNIFICANT CHANGES FROM THE PREVIOUS SET OF TAFS.  ISOLATED AND
HIGH-BASED LIGHT SHOWERS HAVE ALREADY DEVELOPED IN THE VERY MOIST
ENVIRONMENT ACROSS NORTH TEXAS...AND DECIDED TO USE VSCH THROUGH
04/16Z.  HOWEVER...CHANCES FOR A THUNDERSTORM AT ANY ONE OF THE
AIRPORTS LOOKS TOO SLIM TO MENTION...AND WILL MAINTAIN MENTION OF CB
INSTEAD.  OTHERWISE...EXPECT ANY REMAINING ACTIVITY TO DIMINISH
AROUND 05/03-04Z.  LIGHT SOUTHEAST SURFACE FLOW CAN BE EXPECTED
THROUGH THE PERIOD.

65/DD

&&

.DISCUSSION...
NOT A LOT OF CHANGES TAKING PLACE IN THE ATMOSPHERE ACROSS N TEXAS
TODAY...AS ETA FORECAST CAPE AGAIN 800-1500 J/KG WITH VIRTUALLY NO
CIN. DIFFERENCE TODAY IS ETA DOES NOT INDICATE ANY SHORT WAVE TO
WORK ACROSS THE ATMOSPHERE. THIS SUGGESTS THERE SHOULD BE A BIT
LESS CONVECTION TODAY...BUT STILL ENOUGH TO WARRANT 20 POPS ACROSS
THE CWA. ONCE AGAIN...AN ISOLATED SEVERE STORM CAN NOT BE RULED
OUT WITH INVERTED-V SOUNDING SUGGESTING WIND GUSTS FROM 50 TO 60
MPH POSSIBLE. STORMS THAT FORM SHOULD DISSIPATE IN THE EVENING
HOURS.

THINGS GET A BIT MORE INTERESTING FRIDAY INTO SATURDAY AS ETA AND
GFS NOW BRING THE COLD FRONT...OR AT LEAST SOME OUTFLOW...FURTHER
SOUTH INTO AT LEAST THE HALF OF N TEXAS. CONVERGENCE STILL LOOKS
WEAK WITH THE BOUNDARY...SO IT IS REASONABLE...AS INDICATED BY ETA
AND NAM...THAT MOST OF THE PRECIP WILL BE POST FRONTAL ACROSS OK.
WE WILL INCREASE THE POPS AND LOWER MAX TEMPS A FEW
DEGREES...ESPECIALLY ACROSS THE NRN HALF OF N TEXAS ON FRIDAY.
COULD SEE SOME LINGERING STORMS ON SAT AS FRONT WASHES OUT/RETURNS
NE...BUT MOST OF THE CONVECTION WILL LIKELY END BY LATE AFTERNOON.

STILL LOOKS LIKE SOME CHANCE OF MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MID WEEK AS NW
FLOW AND UNSTABLE AIRMASS REMAINS IN PLACE. GFS CONTINUES TO
ADVERTISE HIGH ACROSS THE SE STATES TO BUILD NW INTO N TEXAS LATE
IN THE WEEK AND THIS SHOULD KEEP THE HEAT ON THROUGH THE MIDDLE OF
AUGUST. THE NORMAL DAILY HIGH TEMPERATURE FOR DFW BEGINS TO DROP
FROM 96 TO 95 ON THE 14TH OF AUGUST. WACO DROPS FROM 98 TO 97 ON
THE 14TH.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  99  76  94  76 /  20  20  50  30
WACO, TX              98  74  98  74 /  20  20  40  30
PARIS, TX             97  72  92  72 /  20  20  50  30
DENTON, TX            99  74  92  74 /  20  20  50  30
MCKINNEY, TX          99  74  93  74 /  20  20  50  30
DALLAS, TX            99  79  94  77 /  20  20  50  30
TERRELL, TX           98  73  96  74 /  20  20  40  30
CORSICANA, TX         97  73  98  74 /  20  20  40  30
TEMPLE, TX            97  73  99  74 /  20  20  40  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

/
Hazardous weather outlook, Aug 4, 11:50 AM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1150 AM CDT THU AUG 4 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-042045-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1150 AM CDT THU AUG 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH SUNSET...MAINLY
ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. MAIN THREATS WILL
BE WIND GUSTS TO 60 MPH...DIME SIZE HAIL...FREQUENT LIGHTNING
AND LOCALIZED...TORRENTIAL RAINFALL IN EXCESS OF 2 INCHES OR MORE.

OTHERWISE...SCATTERED SHOWERS AND STORMS WILL OCCUR JUST ABOUT
ANYWHERE OVER NORTH TEXAS THROUGH MID EVENING...WITH WIND GUSTS TO 45
MPH...LOCALLY HEAVY RAINFALL IN EXCESS OF 1 INCH...CLOUD TO GROUND
LIGHTNING...AND POSSIBLY PEA SIZED HAIL BEING THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY
EVENING ACROSS ALL OF NORTH TEXAS. ON THURSDAY AFTERNOON AND
EVENING...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...SOUTH OF AN
EASTLAND...CLEBURNE...ATHENS LINE. FINALLY...THERE IS A SLIGHT
CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS FRIDAY AND
SATURDAY...AS A WEAK COOL FRONT MOVES INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH 7 PM...GENERALLY
SOUTH OF THE INTERSTATE 20 CORRIDOR.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 12:42 PM CDTSevere Thunderstorm WarningFWDComanche, Erath33 min
Aug 4, 4:03 PM CDTSevere Thunderstorm WarningFWDJack, Young33 min
Aug 4, 4:13 PM CDTFlash Flood WarningFWDCoryell2 hr
Aug 4, 4:59 PM CDTSevere Thunderstorm WarningFWDCollin46 min
Aug 4, 5:32 PM CDTFlash Flood WarningFWDCollin, Rockwall118 min
Aug 4, 5:45 PM CDTSevere Thunderstorm WarningFWDDallas, Rockwall26 min

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.